Alert archive / California / Wind Advisories in 2018

Wind Advisory 63, NWS Los Angeles, CA

October 5, 2018

NWS Los Angeles, CA issued this wind advisory at Oct 5, 2018, 8:28 PM PDT. It took effect at Oct 6, 2018, 10:00 AM PDT. It was in force for 16 hr.

The area

The counties it named.

The facts

Issued
Oct 5, 2018, 8:28 PM PDT (03:28 UTC)
In effect from
Oct 6, 2018, 10:00 AM PDT
Expired
Oct 7, 2018, 1:59 AM PDT
In force
16 hr
Issued by
NWS Los Angeles, CA

The text

As transmitted.

708 
WWUS76 KLOX 060328
NPWLOX

URGENT - WEATHER MESSAGE
National Weather Service Los Angeles/Oxnard CA
828 PM PDT Fri Oct 5 2018

CAZ059-061130-
/O.NEW.KLOX.WI.Y.0063.181006T1700Z-181007T0400Z/
Antelope Valley-
Including the cities of Lancaster and Palmdale
828 PM PDT Fri Oct 5 2018

...WIND ADVISORY IN EFFECT FROM 10 AM TO 9 PM PDT SATURDAY...

The National Weather Service in Los Angeles/Oxnard has issued a
Wind Advisory, which is in effect from 10 AM to 9 PM PDT
Saturday. 

* WINDS...West winds 20 to 30 mph with gusts to 45 mph will affect
  the Antelope Valley, likely peaking in the afternoon and early
  evening hours.

* IMPACTS...Gusty winds will make driving difficult, especially
  for high profile vehicles. This includes Highways 14 and 138,
  especially near the foothills. There may be reduced visibilities
  due to blowing dust and sand.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

When driving, use extra caution. Be prepared for sudden gusty
cross winds.

&&

$$

Gomberg/Hall
4 follow-up statements
598 
WWUS76 KLOX 061157
NPWLOX

URGENT - WEATHER MESSAGE
National Weather Service Los Angeles/Oxnard CA
457 AM PDT Sat Oct 6 2018

CAZ034-035-061930-
/O.EXB.KLOX.WI.Y.0063.181006T1900Z-181007T0300Z/
San Luis Obispo County Central Coast-
Santa Barbara County Central Coast-
Including the cities of San Luis Obispo, Pismo Beach, Morro Bay, 
Cambria, San Simeon, Santa Maria, Lompoc, and Vandenberg
457 AM PDT Sat Oct 6 2018

...WIND ADVISORY IN EFFECT FROM NOON TODAY TO 8 PM PDT THIS
EVENING...

The National Weather Service in Los Angeles/Oxnard has issued a
Wind Advisory, which is in effect from noon today to 8 PM PDT
this evening. 

* WINDS...Northwest 15 to 25 mph with gusts to 35 mph will affect
  the Central Coast this afternoon and early evening.

* IMPACTS...Gusty winds will make driving difficult, especially
  for drivers of high profile vehicles. Roadways that will be
  affected by gusty winds include Highways 1 and 101 and State
  Route 246. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

When driving, use extra caution. Be prepared for sudden gusty
cross winds.

&&

$$

CAZ039-052-061930-
/O.EXB.KLOX.WI.Y.0063.181006T1900Z-181007T1000Z/
Santa Barbara County South Coast-Santa Barbara County Mountains-
Including the cities of Santa Barbara, Montecito, Carpinteria, 
San Marcos Pass, San Rafael Wilderness Area, 
and Dick Smith Wilderness Area
457 AM PDT Sat Oct 6 2018

...WIND ADVISORY IN EFFECT FROM NOON TODAY TO 3 AM PDT SUNDAY...

The National Weather Service in Los Angeles/Oxnard has issued a
Wind Advisory, which is in effect from noon today to 3 AM PDT
Sunday. 

* WINDS...Areas of northwest winds 15 to 30 mph with gusts to 35
  to 45 mph will develop near Gaviota Pass this afternoon. The
  gusty winds will become widespread in locations through and
  below passes and canyons of the Santa Ynez Range and across the
  adjacent south coasta of Santa Barbara County this evening.
  Gusty winds will begin to diminish late tonight.
 
* IMPACTS...Gusty winds will make driving difficult, especially
  for drivers of high profile vehicles. Winds will affect travel
  on Highways 101, 154 and 192...as well as through the Gaviota 
  and San Marcos Passes.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

When driving, use extra caution. Be prepared for sudden gusty
cross winds.

&&

$$

CAZ053-054-061930-
/O.EXB.KLOX.WI.Y.0063.181006T1900Z-181007T1000Z/
Ventura County Mountains-
Los Angeles County Mountains excluding the Santa Monica Range-
Including the cities of Lockwood Valley, Mount Pinos, Acton, 
Mount Wilson, and Sandberg
457 AM PDT Sat Oct 6 2018

...WIND ADVISORY IN EFFECT FROM NOON TODAY TO 3 AM PDT SUNDAY...

The National Weather Service in Los Angeles/Oxnard has issued a
Wind Advisory, which is in effect from noon today to 3 AM PDT
Sunday. 

* WINDS...Areas of northwest to north winds 20 to 30 mph with
  gusts to 45 mph will develop this afternoon, then continue
  through late tonight. There will be isolated gusts to 55 mph.
  Winds will begin to diminish late tonight. 

* IMPACTS...Gusty winds will make driving difficult, especially
  for drivers of high profile vehicles. Winds will affect travel
  on Highway 33 in Ventura County as well as Interstate 5 and 
  Highway 14 in Los Angeles County.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

When driving, use extra caution. Be prepared for sudden gusty
cross winds.

&&

$$

CAZ059-061930-
/O.CON.KLOX.WI.Y.0063.181006T1700Z-181007T0400Z/
Antelope Valley-
Including the cities of Lancaster and Palmdale
457 AM PDT Sat Oct 6 2018

...WIND ADVISORY REMAINS IN EFFECT FROM 10 AM THIS MORNING TO
9 PM PDT THIS EVENING...

* WINDS...West winds 20 to 30 mph with gusts to 45 mph will affect
  the Antelope Valley late this morning through early this 
  evening. There will be isolated gusts to 50 mph in the 
  foothills.

* IMPACTS...Gusty winds will make driving difficult, especially
  for drivers of high profile vehicles. Winds will affect travel 
  on Highways 14 and 138, especially near the foothills. 
  Visibilities will be locally reduced to near zero at times due 
  to blowing dust and sand.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

When driving, use extra caution. Be prepared for sudden gusty
cross winds.

&&

$$
878 
WWUS76 KLOX 061926
NPWLOX

URGENT - WEATHER MESSAGE
National Weather Service Los Angeles/Oxnard CA
1226 PM PDT Sat Oct 6 2018

CAZ059-070400-
/O.CON.KLOX.WI.Y.0063.000000T0000Z-181007T0400Z/
Antelope Valley-
Including the cities of Lancaster and Palmdale
1226 PM PDT Sat Oct 6 2018

...WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM PDT THIS EVENING...

* WINDS...West winds 20 to 30 mph with gusts to 45 mph will affect
  the Antelope Valley through early this evening. There will be 
  isolated gusts to 50 mph in the foothills. 

* IMPACTS...Gusty winds will make driving difficult, especially 
  for drivers of high profile vehicles. Winds will affect travel 
  on Highways 14 and 138, especially near the foothills. 
  Visibilities will be locally reduced to near zero at times due 
  to blowing dust and sand. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

When driving, use extra caution. Be prepared for sudden gusty
cross winds.

&&

$$

CAZ034-035-070300-
/O.CON.KLOX.WI.Y.0063.000000T0000Z-181007T0300Z/
San Luis Obispo County Central Coast-
Santa Barbara County Central Coast-
Including the cities of San Luis Obispo, Pismo Beach, Morro Bay, 
Cambria, San Simeon, Santa Maria, Lompoc, and Vandenberg
1226 PM PDT Sat Oct 6 2018

...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM PDT THIS EVENING...

* WINDS...Northwest 15 to 25 mph with gusts to 35 mph will 
  affect the Central Coast this afternoon and early evening. 

* IMPACTS...Gusty winds will make driving difficult, especially 
  for drivers of high profile vehicles. Roadways that will be 
  affected by gusty winds include Highways 1 and 101 and State 
  Route 246. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

When driving, use extra caution. Be prepared for sudden gusty
cross winds.

&&

$$

CAZ039-052-070400-
/O.CON.KLOX.WI.Y.0063.000000T0000Z-181007T1000Z/
Santa Barbara County South Coast-Santa Barbara County Mountains-
Including the cities of Santa Barbara, Montecito, Carpinteria, 
San Marcos Pass, San Rafael Wilderness Area, 
and Dick Smith Wilderness Area
1226 PM PDT Sat Oct 6 2018

...WIND ADVISORY REMAINS IN EFFECT UNTIL 3 AM PDT SUNDAY...

* WINDS...Areas of northwest winds 15 to 30 mph with gusts to 35 
  to 45 mph will develop near Gaviota Pass this afternoon. The 
  gusty winds will become widespread in locations through and 
  below passes and canyons of the Santa Ynez Range and across 
  the adjacent south coasta of Santa Barbara County this 
  evening. Gusty winds will begin to diminish late tonight. 

* IMPACTS...Gusty winds will make driving difficult, especially 
  for drivers of high profile vehicles. Winds will affect travel 
  on Highways 101, 154 and 192...as well as through the Gaviota 
  and San Marcos Passes. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

When driving, use extra caution. Be prepared for sudden gusty
cross winds.

&&

$$

CAZ053-054-070400-
/O.CON.KLOX.WI.Y.0063.000000T0000Z-181007T1000Z/
Ventura County Mountains-
Los Angeles County Mountains excluding the Santa Monica Range-
Including the cities of Lockwood Valley, Mount Pinos, Acton, 
Mount Wilson, and Sandberg
1226 PM PDT Sat Oct 6 2018

...WIND ADVISORY REMAINS IN EFFECT UNTIL 3 AM PDT SUNDAY...

* WINDS...Areas of northwest to north winds 20 to 30 mph with 
  gusts to 45 mph will develop this afternoon, then continue 
  through late tonight. There will be isolated gusts to 55 mph. 
  Winds will begin to diminish late tonight. 

* IMPACTS...Gusty winds will make driving difficult, especially 
  for drivers of high profile vehicles. Winds will affect travel 
  on Highway 33 in Ventura County as well as Interstate 5 and 
  Highway 14 in Los Angeles County. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

When driving, use extra caution. Be prepared for sudden gusty
cross winds.

&&

$$
894 
WWUS76 KLOX 070253
NPWLOX

URGENT - WEATHER MESSAGE
National Weather Service Los Angeles/Oxnard CA
753 PM PDT Sat Oct 6 2018

CAZ059-070400-
/O.CAN.KLOX.WI.Y.0063.000000T0000Z-181007T0400Z/
Antelope Valley-
Including the cities of Lancaster and Palmdale
753 PM PDT Sat Oct 6 2018

...WIND ADVISORY IS CANCELLED...

The National Weather Service in Los Angeles/Oxnard has cancelled
the Wind Advisory. 

Local gusts between 35 to 45 mph will be possible through late 
this evening across the western Antelope Valley, otherwise winds
have subsided below advisory level.

$$

CAZ034-035-070400-
/O.EXP.KLOX.WI.Y.0063.000000T0000Z-181007T0300Z/
San Luis Obispo County Central Coast-
Santa Barbara County Central Coast-
Including the cities of San Luis Obispo, Pismo Beach, Morro Bay, 
Cambria, San Simeon, Santa Maria, Lompoc, and Vandenberg
753 PM PDT Sat Oct 6 2018

...WIND ADVISORY WILL EXPIRE AT 8 PM PDT THIS EVENING...

Occasional gusts to 35 mph will affect western Santa Barbara 
County through late this evening, otherwise winds have subsided 
below advisory level.

$$

CAZ039-052-071000-
/O.CON.KLOX.WI.Y.0063.000000T0000Z-181007T1000Z/
Santa Barbara County South Coast-Santa Barbara County Mountains-
Including the cities of Santa Barbara, Montecito, Carpinteria, 
San Marcos Pass, San Rafael Wilderness Area, 
and Dick Smith Wilderness Area
753 PM PDT Sat Oct 6 2018

...WIND ADVISORY REMAINS IN EFFECT UNTIL 3 AM PDT SUNDAY...

* WINDS...Areas of northwest winds 15 to 30 mph with gusts to 35
  to 45 mph will continue through and below passes and canyons of
  the Santa Ynez Range and across the Santa Barbara South Coast.
  The gusty winds will begin to diminish after midnight. 

* IMPACTS...Gusty winds will make driving difficult, especially 
  for drivers of high profile vehicles. Winds will affect travel 
  on Highways 101, 154 and 192...as well as through the Gaviota 
  and San Marcos Passes. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

When driving, use extra caution. Be prepared for sudden gusty
cross winds.

&&

$$

CAZ053-054-071000-
/O.CON.KLOX.WI.Y.0063.000000T0000Z-181007T1000Z/
Ventura County Mountains-
Los Angeles County Mountains excluding the Santa Monica Range-
Including the cities of Lockwood Valley, Mount Pinos, Acton, 
Mount Wilson, and Sandberg
753 PM PDT Sat Oct 6 2018

...WIND ADVISORY REMAINS IN EFFECT UNTIL 3 AM PDT SUNDAY...

* WINDS...Areas of northwest to north winds 15 to 30 mph with
  gusts 35 to 45 mph will continue through late tonight. Winds
  will begin to diminish after midnight. 

* IMPACTS...Gusty winds will make driving difficult, especially 
  for drivers of high profile vehicles. Winds will affect travel 
  on Highway 33 in Ventura County as well as Interstate 5 and 
  Highway 14 in Los Angeles County. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

When driving, use extra caution. Be prepared for sudden gusty
cross winds.

&&

$$

Smith
449 
WWUS76 KLOX 070859
NPWLOX

URGENT - WEATHER MESSAGE
National Weather Service Los Angeles/Oxnard CA
159 AM PDT Sun Oct 7 2018

CAZ039-052>054-071000-
/O.CAN.KLOX.WI.Y.0063.000000T0000Z-181007T1000Z/
Santa Barbara County South Coast-Santa Barbara County Mountains-
Ventura County Mountains-
Los Angeles County Mountains excluding the Santa Monica Range-
Including the cities of Santa Barbara, Montecito, Carpinteria, 
San Marcos Pass, San Rafael Wilderness Area, 
Dick Smith Wilderness Area, Lockwood Valley, Mount Pinos, Acton, 
Mount Wilson, and Sandberg
159 AM PDT Sun Oct 7 2018

...WIND ADVISORY IS CANCELLED...

The National Weather Service in Los Angeles/Oxnard has cancelled
the Wind Advisory. 

Local gusts to 45 mph may occur on favored peaks, but the winds
have diminished and the wind advisory has been cancelled.

$$

Hall

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Los Angeles, CA wrote its last area forecast discussion before this wind advisory went out at Oct 5, 6:19 PM PDT, 2 hours 9 minutes earlier.

Area forecast discussion, Oct 5, 6:19 PM PDT, 2 hours 9 minutes before
Area Forecast Discussion...UPDATED
National Weather Service Los Angeles/Oxnard CA
619 PM PDT Fri Oct 5 2018

.SYNOPSIS...05/142 PM.

Cooler temperatures expected over the weekend as low pressure
moves in from the north. Temperatures are expected to remain below
normal from the weekend through most of next week. Locally gusty
northerly winds expected in southern Santa Barbara County and the
Interstate 5 corridor through early Sunday. Then gusty Santa Ana
winds possible Sunday into Monday across parts of Los Angeles and
Ventura Counties.

&&

.SHORT TERM (FRI-MON)...05/126 PM.

Lots more sunshine and decent offshore trend lead to a warmer day
in most areas but especially inland and where it rained yesterday.
Northerly gradients increasing today and expecting another round
of gusty winds across srn SB County as well as the I5 corridor.
Thinking winds will mostly be below advisory level today but there
will be some isolated advisory gusts. A little stronger tomorrow
and that's the best chance for advisory level winds in more than
just isolated locations. Marine layer tonight expected to be
confined mainly to the LA County coast.

West/east gradients will be trending pretty strongly onshore Sat
afternoon ahead of the deepening trough over the Great Basin.
Thus cooler temps expected, especially for coast/valleys. Marine
layer expected to deepen Saturday night into Sunday but northerly
flow will again at least delay the northward progression of the
low clouds. May be some drizzle around LA/Ventura counties in the
morning. Most Ventura/LA County areas will be a little cooler
while SLO/SB Counties are similar or slightly warmer. Northerly
flow will shift to northeast due to the trough orientation and
some gusty, though mostly below advisory level winds are expected
in the mountains Sunday.

Gradients turn offshore Monday as the models now show stronger
high pressure developing behind the trough over NV and UT. With
the favorable upper support during the morning there could be some
advisory level Santa Ana winds across parts of LA/Ventura
counties, mainly valleys and mountains. Marine layer will still
be around but will retreat towards the coast earlier than usual
with the increasing offshore flow. Given the amount of cold air
aloft with this system the typical downslope warming we see with
Santa Anas will only warm temps up to about where they were Sunday
for coast/valleys, but cooler temps expected farther inland.

.LONG TERM (TUE-FRI)...05/136 PM.

Monday's offshore flow quickly reverses Tue/Wed as yet another
inside trough drops out of Canada. However models now are taking
this trough east rather than having it follow the more southerly
trajectory of the previous trough so the forecast isn't quite as
cool and gloomy for midweek as it once was. Still, temps will be
below normal with typical marine layer clouds to deal with.
Models also in good agreement showing Sergio staying too far south
to have much impact locally other than an increase in surf at
south facing beaches.

Additional energy and cold air from Canada the latter half of the
week will maintain troughing along the west coast, though a fair
amount of disagreement between the models on how much cold air it
will have and how far west it will extend. Either way below normal
temps and a deeper than usual marine layer expected.

&&

.AVIATION...06/0038Z.

At 00Z, the marine inversion was based at 1200 feet at KLAX. The
top of the inversion was 2500 feet with a temperature of 17
degrees Celsius.

North of Point Conception...LIFR to IFR conditions will likely
develop at coastal terminals between 08Z and 17Z. There is a
chance of mainly LIFR conditions at valley terminals between 10Z
and 17Z. VFR conditions should develop around 18Z at the latest.

South of Point Conception...IFR to MVFR conditions will likely
develop at Los Angeles County coastal terminals between 08Z and
17Z. There is a chance of mainly IFR conditions at Ventura County
coastal and remaining lower valley terminals between 10Z and 17Z.
VFR conditions should develop around 18Z at the latest.

KLAX...There is a 50 percent chance of MVFR conditions, with a 30
percent chance of IFR conditions between 08Z and 17Z. Any east
winds that develop between 08Z and 17Z will likely remain less
than 7 knots.

KBUR...VFR conditions are expected throughout the period. There is
a 10 percent chance of IFR conditions between 13Z and 16Z. No
wind impacts are expected at this time.

&&

.MARINE...05/1202 PM.

For the Outer Waters, high confidence in current forecast. Small
Craft Advisory (SCA) level northwest winds will continue through
Saturday night with a 70% chance of the SCA level winds continuing
through Sunday night. There is a 20% chance of Gale force gusts
Saturday afternoon and evening.

For the Inner Waters north of Point Sal, high confidence in
current forecast. SCA level winds will develop this afternoon and
evening. There is a 70% chance that SCA level winds will again
developing both Saturday and Sunday during the afternoon and
evening hours.

For the Inner Waters south of Point Conception, moderate to high
confidence in current forecast. There is a 70% chance of SCA level
winds across the western half of the Santa Barbara Channel, both
this afternoon/evening and again Saturday afternoon/evening.
Otherwise, conditions are expected to remain below SCA levels.

&&

.BEACHES...05/614 PM.

Reports of sets between 7-8 feet have already been observed
at Los Angeles County south-facing shores this afternoon. A high
surf advisory is in effect through Sunday, which replaces the
Beach Hazards Statement. The surf and swell will subside some late
Saturday through Sunday, and there is a chance that the high surf
advisory could be converted to a Beach Hazards Statement. An
extended period of strong rip currents and at least elevated surf
are likely through late next week as a southerly swell,
originating from Hurricane Sergio, will affect Southern California
beaches. There is a high probability that this swell will build
higher Tuesday through Thursday, when a high surf advisory will
likely be needed again.

&&

.LOX WATCHES/WARNINGS/ADVISORIES...
CA...Beach Hazards Statement in effect through Sunday afternoon
      for zones 40-41-87. (See LAXCFWLOX).
PZ...Small Craft Advisory in effect until midnight PDT tonight for
      zones 645-650. (See LAXMWWLOX).
     Small Craft Advisory in effect until 3 AM PDT Sunday for
      zones 670-673-676. (See LAXMWWLOX).

&&

.HAZARD POTENTIAL OUTLOOK (MON-FRI).

Strong rip currents and elevated surf will create hazards for
anyone entering the ocean. Gusty north to northeast winds
possible in the mountains Monday.

&&

PUBLIC...MW/DB
AVIATION...Hall
MARINE...RAT
BEACHES...Hall/Gomberg
SYNOPSIS...MW

weather.gov/losangeles

The office that day

Everything else NWS Los Angeles, CA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Oct 5, 6:10 PM PDTHigh Surf AdvisoryLOXLos Angeles27 hr
Oct 6, 2:42 AM PDTGale WarningLOX23 hr

Nearby

Wind Advisories in California, 2018Every wind advisory in 2018

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.